Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 13, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Mar 15, 2019, 10:19 AM CDT for Dodge County, Douglas County, Saunders County, Nebraska. It was in force for 24 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2019, 10:19 AM CDT (15:19 UTC)
- Expired
- Mar 16, 2019, 10:15 AM CDT
- In force
- 24 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Dodge County, NE, Douglas County, NE, Saunders County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 7:47 AM CDT | FLOOD | 4 S Waterloo, NE | NSP REPORTS STATE HIGHWAY 92 BRIDGE OVER ELKHORN RIVER HAS WASHED AWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 3.3 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
959
WGUS53 KOAX 151519
FFWOAX
NEC053-055-155-161515-
/O.NEW.KOAX.FF.W.0013.190315T1519Z-190316T1515Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Omaha/Valley Nebraska
1019 AM CDT FRI MAR 15 2019
...FLASH FLOOD EMERGENCY FOR THE VALLEY AREA...
The National Weather Service in Omaha has issued a
* Flash Flood Warning for...
A Levee Failure in...
Southeastern Dodge County in east central Nebraska...
Western Douglas County in east central Nebraska...
Northeastern Saunders County in east central Nebraska...
* Until 1015 AM CDT Saturday.
* At 1018 AM CDT, local law enforcement reported a levee on the
Union Dike has failed, which will cause immenient flash flooding
of the surrounding areas.
This is a FLASH FLOOD EMERGENCY for the areas around Valley
between the Platte and Elkhorn Rivers. SEEK HIGHER GROUND NOW!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4119 9634 4139 9648 4145 9650 4145 9639
4141 9632 4139 9632 4139 9630 4123 9624
4119 9623
$$1 follow-up statement
375
WGUS73 KOAX 160335
FFSOAX
Flash Flood Statement
National Weather Service Omaha/Valley Nebraska
1035 PM CDT FRI MAR 15 2019
NEC053-055-155-161515-
/O.CON.KOAX.FF.W.0013.000000T0000Z-190316T1515Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dodge NE-Douglas NE-Saunders NE-
1035 PM CDT FRI MAR 15 2019
...THIS IS A FLASH FLOOD EMERGENCY FOR THE VALLEY, LESHARA,
WATERLOO AREAS...
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
SATURDAY FOR SOUTHEASTERN DODGE...WESTERN DOUGLAS AND NORTHEASTERN
SAUNDERS COUNTIES...
As of late Friday evening, much of the area remains inundated from
flood waters. Many roads are closed and impassible. Stay out of the
area unless you are emergency personnel responding to situations.
Follow any evacuation orders and heed all road closure signs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This remains a dangerous and life-threatening situation. Do not
attempt to travel unless you are fleeing an area subject to flooding
or are under an evacuation order.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4119 9634 4139 9648 4145 9650 4145 9639
4141 9632 4139 9632 4139 9630 4123 9624
4119 9623
$$
BCMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Mar 15, 6:19 AM CDT, 4 hours earlier.
Area forecast discussion, Mar 15, 6:19 AM CDT, 4 hours before
Area Forecast Discussion National Weather Service Omaha/Valley NE 619 AM CDT Fri Mar 15 2019 .SHORT TERM...(Today through Sunday) Issued at 250 AM CDT Fri Mar 15 2019 Large scale pattern this morning consisting of a deep trof prevailing over the eastern CONUS with an upstream ridge along the west coast. Meanwhile, low clouds continue to dissipate over the IA CWA. At the surface, very strong low was centered north of the Great Lakes with a tight pressure gradient maintaining its grip over the northern/central Plains. Latest obs indicate winds were still gusting generally 25 to 35 mph in some locations. Models are in good agreement no significant storm systems will cross the area the next several days. And with height increases coupled with decent mixing, a warming trend will be on tap through this weekend. Highs today will range from the upper 30s north to the mid 40s south. On Saturday and Sunday, highs will generally range from the mid 40s north to the low 50s south. .LONG TERM...(Sunday night through Thursday) Issued at 250 AM CDT Fri Mar 15 2019 Dry conditions overall expected through the extended periods. The one exception coming Monday night into Tuesday associated with a Pacific NW shortwave trof. There is a small chance the system could bring some light snow to the region. A modest warm up continues early next week with highs going from the mid 40s on Monday to the mid/upper 50s by Thursday. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 618 AM CDT Fri Mar 15 2019 VFR conditions prevail at all three TAF sites. Pressure gradient will lessen as the day progresses, but in the near term will allow for wind gusts 20-25kts through early afternoon. Surface high pressure will build into the area by early evening. HREF depicting potential for LIFR/IFR stratus along Missouri River Valley, with greatest probabilities north of KOMA. Additional HREF and NAM depicting some potential for ground fog development, but confidence is low on development so will leave it out for now. && .HYDROLOGY... Issued at 250 AM CDT Fri Mar 15 2019 ...Serious to Historic flooding continues in parts of the area... Many rivers in the area continue to flood, and the larger streams may flood for several more days. Moderate to major, and in some cases, historic river flooding continued today. Numerous roads and bridges are still underwater, especially across northeast Nebraska. The smaller streams should see some improvement the next 24 to 48 hours, but larger streams will continue to rise especially Missouri River from Plattsmouth southward to Brownville. As of this morning both Leshara and Plattsmouth have risen to historical levels. Most recent measurements showed Leshara at 12.02 ft Plattsmouth at 37.15 ft. Expect flooding to continue well into next week. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...DEE LONG TERM...DEE AVIATION...Fortin HYDROLOGY...DEE
Hazardous weather outlook, Mar 15, 3:47 AM CDT, 6 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 347 AM CDT Fri Mar 15 2019 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-152300- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 347 AM CDT Fri Mar 15 2019 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight Widespread and extremely dangerous flooding will continue today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Moderate to major flooding will continue through the weekend for many streams. Flooding will continue along the Missouri River into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed, but please report flooding to the National Weather Service.
In the hours before
Local storm report, Mar 15, 4:25 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
425 AM CDT FRI MAR 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM FLOOD WATERLOO 41.29N 96.28W
03/15/2019 DOUGLAS NE LAW ENFORCEMENT
WATER ON THE BRIDGE ON MAPLE STREET FROM THE
ELKHORN RIVER, ROAD BEING SHUT DOWN.
&&Local storm report, Mar 15, 4:47 AM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
447 AM CDT FRI MAR 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 AM FLOOD 5 NNW THURMAN 40.89N 95.80W
03/15/2019 FREMONT IA EMERGENCY MNGR
WATER OVERTOPPING LEVEE. BARTLETT IS BEING
EVACUATED.
&&Local storm report, Mar 15, 6:21 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
621 AM CDT FRI MAR 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM FLOOD 3 NNW PLATTSMOUTH 41.05N 95.92W
03/15/2019 CASS NE BROADCAST MEDIA
HIGHWAY 34/75 BRIDGE OVER THE PLATTE RIVER
IS CLOSED.
&&Local storm report, Mar 15, 8:11 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
811 AM CDT FRI MAR 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM FLOOD 1 WSW BEATRICE 40.27N 96.76W
03/15/2019 GAGE NE DEPT OF HIGHWAYS
HIGHWAY 136 BRIDGE OVER THE BIG BLUE RIVER
BEING CLOSED.
0745 AM FLOOD ROGERS 41.46N 96.92W
03/15/2019 COLFAX NE DEPT OF HIGHWAYS
EVACUATIONS TAKING PLACE.
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:39 PM CDT | Flash Flood Warning | OAX | Douglas, Sarpy, Saunders | 12 hr |
| Mar 14, 9:04 PM CDT | River Flood Warning | OAX | Burt, Thurston | 5 days |
| Mar 14, 11:11 PM CDT | Flash Flood Warning | OAX | Dodge, Saunders | 8 hr |
| Mar 15, 9:45 AM CDT | Areal Flood Warning | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 24 more | 24 hr |
| Mar 15, 10:28 AM CDT | River Flood Warning | OAX | Knox | 27 hr |
| Mar 15, 12:59 PM CDT | River Flood Warning | OAX | Saunders | 21 days |
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.